Waking sweat

by Dawn
(England)

Dear Wray, I wake up each morning soaking wet. Or rather if I wake up at the same time each day I do. If I wake earlier, I "miss" the sweat. Needless to say, like many ladies I am sick of waking like this, and it is getting me down.

I am peri-menopausal. I have been a life long anxiety sufferer. I never had a regular cycle, and have suffered several miscarriages. I do not know whether to try natural progesterone, (having scored 76 on the questionnaire!!) or to continue treating my adrenals for "burn out".

What would be your suggestion? The sweats don't happen all night, just as I start to wake up. Incidentally, if I sleep during the day, the same thing happens just prior to waking. I also make sure as much as possible that it isn't low blood sugar. I'm longing to try the natural progesterone, for all other symptoms and for well being. But the timing of the sweat always pulls me to the adrenals theory.

Please help, as I'm desperate for a solution!

Comments for Waking sweat

Click here to add your own comments

Mar 03, 2011
Waking sweat
by: Wray

Hi Dawn Oh dear it's all so unnecessary, I too suffered from anxiety, a constant need to keep going no matter what, can't sit down to rest etc. The usual nonsense.....Idle hands.....! I also had miscarriages, 5 in fact. Plus depression during puberty, plus 4 years of post natal depression once I'd finally had a child, and then depression and a host of other things in P-M. But only 39 symptoms, not 76! Even then I felt a basket case, I can imagine how you must be feeling. Luckily they all went once I'd started progesterone. My immediate thought on reading that the sweats came in the early morning was blood glucose too. It does drop overnight, especially if a starchy, sweet meal was eaten for supper. Many people get panic attacks in the early morning too, for the same reason. But I'm baffled why they should occur if you sleep during the day. Do you sleep every day, or is it only sometimes? Why I ask is anything starchy can cause sleepiness. So if a starchy meal was eaten at midday, it could cause you to want to sleep, blood glucose would drop while you slept resulting in your sweats. I get so sleepy after eating any grains, so it's just a thought, I know you are conscious of it. Cortisol should peak early morning, it's involved in gluconeogenesis, or the conversion of fats and protein into glucose. If it's too low early morning, this possibly is not taking place, so glucose drops too low. If this is occurring, I suggest you try taking 4000 to 8000mg/day glutamine at night. This amino acid can be used by the brain in place of glucose, but being an amino it doesn't cause a sharp drop in blood glucose levels. Progesterone is one of the best things for adrenal burnout, in fact to my mind the only thing. It's the precursor to cortisol, the adrenals first make progesterone and then convert it into cortisol. If the adrenals are exhausted, this process is compromised. It also compromises many systems in the body, particularly the reproductive system, as ovarian progesterone is robbed. This plays havoc with our cycle, our moods, our sanity, it doesn't surprise me you have 76 symptoms! Progesterone is a potent anxiolytic, this also assists the adrenals, because if the mind is calm, stress messages are not pouring into the adrenals to make the stress hormones, see our page on page on Anxiety. Oestrogen is an excitatory hormone, potentiating glutamate, the most excitatory neurotransmitter we have, see here. And please see our page on Peri-menopause, and if you decide to use progesterone our page on Oestrogen Dominance too. Take care Wray

Apr 25, 2011
more "Waking sweats"
by: Dawn England

Hi Wray! Its Dawn again who wrote about the "waking sweats". I didn't explain the daytime issue properly. It's simply that say I come back from a weekend away or holiday, or have been up with the children and need to grab a sleep during the day, the same thing happens as I wake up. I don't sleep during the day very often, and run my own business, but I mentioned it for the benefit of diagnosis, as the "waking sweat" is the "only" sweat I ever have, regardless of when I sleep. I am on my third tube of Natpro, but have used it quicker than the normal expected time as I am in the depths of estrogen dominance. Thank you for the advanced warning! My question is "How much is enough?" I keep increasing the dose, but there must be a point where more would be a waste, financially too, and not have any further benefit after that level. I could keep on increasing the dose but would go through 1/4 tube a day! What would be a logical top dose and then stop increasing and just wait it out? I still suspect that my adrenals are heavily involved. My "waking" sweats
are much worse, which I see as positive, provided they stop soon!

Thank you very much for you time once again, and for your work. I have learned so much from the vast amount of information on this site. xx

Jul 18, 2011
Waking Sweats too!
by: Maria

Hi, I was interested to read about your waking sweats because I suffer in this way too. I occasionally nap in the daytime, and it happens on waking although I am still trying to overcome sweats throughout the day aswell. They seem worse in the morning and I have also found that if I have woken to use the bathroom in the middle of the night, as soon as I get back into bed the sweat starts up. I have a fan on the go constantly each night (I had a total hysterectomy including ovaries just over a year ago) and I am 53.

I have been using NATPRO since September last year, and probably use around a tube a week, when I tried to cut down, the sweats got worse, so I havent managed to use a tube a month yet, its pretty expensive going, but so worth it. I also take Tryptophan 1000mg and a B vitamin supplement with a little fruit juice just before bed to help me sleep - and I do, like a baby!

I recently had results from a blood test, as I am suffering from muscular weakness, and pins and needles in my right arm. Headaches when I lay on either side rather than on my back. Memory is pretty bad and I am pretty lethargic Doctor said everything looked pretty normal, although it looked as if my thyroid was on the borderline of being overactive. I cant get my head around that, because if anything, I am finding it hard to lose weight (could do with losing around 20lbs to really feel good again). I told him I half wished it WAS overactive, because I understood that weight dropped off when your thyroid was overactive ;-)

Is there a connection with thyroid problems and menopausal women Wray? He is going to test my blood again in 6 weeks time to see how the reading is then, I would be very loathe to take anything for my thyroid, but it would be good to feel tip top again. Its been a few years since I felt that way now..

Is it safe to continue taking the Tryptophan for around 9 months continually and should I be trying anything else. I take vitamin D too.

Many thanks for your wonderful cream Wray - I dont know what I would do if it ever became unavailable, its a lifeline to me! xx


Feb 04, 2015
B12
by: Anonymous

Muscular weakness, pins and needles, lethargy, bad memory. I suggest a sublingual B12 supplement.

I used to have those symptoms, including loss of balance and a little incontinence. 5000 iU Vitamin D and 5,000 mcg of B12 did the trick.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...